MAUDE Adverse Event Report: COVIDIEN AG JUAREZ (MMJ) TAPERGUARD; TUBE, TRACHEAL (W/WO CONNECTOR)

COVIDIEN AG JUAREZ (MMJ) TAPERGUARD; TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number 18775S
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code Unintended Extubation (4564)
Date of Event 11/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that at 11:00 am, the patient on warfarin, who experienced heavy bleeding from broken teeth, was prepared for transfer to another hospital.During repositioning, multiple attempts were made to reinsert the tube due to visibility issues and cuff leaks.The first two 8.0 endotracheal tubes passed leak tests, but after repositioning the patient laterally, it was found that the cuff had a leak and was deflated.A 7.5 tube was used and passed leak test; after repositioning the patient laterally, the doctor check the lung and a leak sound was heard again.It was found that the cuff of the 7.5 tube was broken.A fourth tube (size 7.5) was tested, showed no leakage, and remained functional, allowing the patient to be successfully referred.
 
Additional Manufacturer Narrative
D10 concomitant products: 18780s, 18780s 8.0mm taperguard w stylet x10, (lot# 25g1231jzx) 18780s, 18780s 8.0mm taperguard w stylet x10, (lot# 25g1231jzx).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted that the cuff was deflated and it appears that the cuff has a tear.It was reported that that the cuff had a leak and was deflated.The reported issue was confirmed.The most likely cause was as unintended use error caused or contributed to event.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.The instructions included with this device provide the following guidance: each tube¿s cuff, pilot balloon and valve should be tested by inflation prior to use.If dysfunction is detected in any part of the inflation system, the tube should not be used and should be returned.Do not overinflate the cuff.Ordinarily, the cuff pressure should not exceed 25 cmh2o.Overinflation can result in tracheal damage, rupture of the cuff with subsequent deflation, or in cuff distortion which may lead to airway blockage.Deflate the cuff prior to repositioning the tube.Movement of the tube with the cuff inflated could result in patient injury, requiring possible medical intervention or damage to the cuff.Various bony anatomical structures (e.G., teeth, turbinates) within the airway or any intubation tools with sharp surfaces might jeopardize cuff integrity.Damage to the thin-walled cuff during insertion will subject the patient to the risk of extubation and re-intubation.If the cuff is damaged, the tube should not be used.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
TAPERGUARD
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
COVIDIEN AG JUAREZ (MMJ)
1181 hennequen ave.
juarez,chi 32575
MX  32575
Manufacturer (Section G)
COVIDIEN AG JUAREZ (MMJ)
1181 hennequen ave.
juarez,chi 32575
MX   32575
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key23700785
Report Number9681384-2025-01281
Device Sequence Number10670572
Product Code BTR
UDI-Device Identifier10884521620193
UDI-Public(01)10884521620193(17)291017(10)24J0162JZX
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K090352
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number18775S
Device Catalogue Number18775S
Device Lot Number24J0162JZX
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2025
Supplement Date Received by Manufacturer03/24/2026
Initial Report FDA Received Date12/02/2025
Supplement Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Patient Age67 YR
Patient SexMale
Patient Weight65 KG